Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 2, 2025, 11:45 PM CDT for McMullen County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2025, 11:45 PM CDT (04:45 UTC)
- Expired
- May 3, 2025, 12:00 AM CDT
- In force
- 15 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 7:54 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
442 WUUS54 KCRP 030445 SVRCRP TXC311-030530- /O.NEW.KCRP.SV.W.0021.250503T0445Z-250503T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Corpus Christi TX 1145 PM CDT Fri May 2 2025 The National Weather Service in Corpus Christi has issued a * Severe Thunderstorm Warning for... East central McMullen County in south central Texas... * Until 1230 AM CDT. * At 1144 PM CDT, a severe thunderstorm was located 10 miles south of Tilden, moving southeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of east central McMullen County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2840 9833 2813 9834 2833 9864 2843 9856 TIME...MOT...LOC 0444Z 303DEG 14KT 2831 9851 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ BF
1 follow-up statement
155 WWUS54 KCRP 030500 SVSCRP Severe Weather Statement National Weather Service Corpus Christi TX 1200 AM CDT Sat May 3 2025 TXC311-030510- /O.CAN.KCRP.SV.W.0021.000000T0000Z-250503T0530Z/ McMullen TX- 1200 AM CDT Sat May 3 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCMULLEN COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail is still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 200 AM CDT for south central Texas. && LAT...LON 2840 9833 2813 9834 2833 9864 2843 9856 TIME...MOT...LOC 0459Z 303DEG 14KT 2827 9845 $$ BF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:43 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 2, 9:43 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 943 PM CDT Fri May 2 2025 ...New UPDATE... .UPDATE... Issued at 929 PM CDT Fri May 2 2025 Storms Prediction Center has placed S TX in a Severe Thunderstorm Watch until 2 AM. Strong storms along a cold front have moved southeast into the Victoria Crossroads area this evening and at this time, remain sub-severe. The airmass is moderately unstable, thus the potential for severe continues. Another area of storms are approaching La Salle and Webb Counties where the environment is much more unstable. Will continue to monitor storms for strong winds and large hail as these storms move across S TX over the next several hours. In addition to the severe potential, localized flooding or flash flooding may also occur due to heavy rainfall, especially across low lying areas and urban areas. Keep up with the changing weather conditions tonight with multiple ways to receive warnings. && .SHORT TERM... (Tonight through Saturday night) Issued at 113 PM CDT Fri May 2 2025 Key Messages: - Slight risk of severe weather tonight - Marginal risk of excessive rainfall along the Coastal Bend and southern Coastal Plains, Slight risk over the rest of the area. Daytime heating and continued moisture advection will lead to further instability through the afternoon and evening, adding to an impressive 18Z observed ~4100 J/kg MUCAPE. Storms will develop along a cold front over the Hill Country and move south tonight. Showers and thunderstorms will reach the area (along with the front) between 01Z-03Z, then push south through the area. Hi-res guidance shows a few discrete cells developing ahead of the cold front which may develop into severe thunderstorms with large hail and damaging winds. While unlikely, a tornado could be possible, particularly in these cells. Showers and thunderstorms along the front will be mostly linear with more of a large hail and damaging wind threat. Storms will diminish overnight as the front exits the area (around 09Z), though a few lingering showers may continue through the day. Temperatures will be slightly cooler for Saturday, with highs in the low 80s. Skies will begin to clear late Saturday through Saturday night. && .LONG TERM... (Sunday through next Thursday) Issued at 113 PM CDT Fri May 2 2025 Key Messages: - Scattered to numerous showers and storms are expected Monday through Thursday The long term is going to be pretty wet as we head into next week. There will be multiple disturbances that will kick off subsequent boundaries that will likely linger in the region through most of the week. Daily rain chances will be around (30-50%) most days with the best chances being Tuesday and Wednesday. These are the days models depict a boundary stalling to the north around Central Texas which will likely be the focus for rain chances. Highs will be more pleasant to begin the long term as we will see highs in the 80s across the region Sunday and Monday. Unfortunately this will be momentarily short lived with 80s and upper 90s out west Tuesday, though mostly 80s return during the latter portion of the week. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Fri May 2 2025 VFR conditions currently prevail across S TX. However, a line of storms across the Edwards Plateau across to Central and East TX are expected to move southeastward into the COT and VCT TAF sites around 01Z, LRD around 02Z-03Z, and ALI/CRP sites around 03Z-05Z. Some of the storms may become strong to severe with large hail and damaging winds. For now have included gust up to around 30KT given the probability of stronger 50-60KT is low around 15%. A mix of IFR/MVFR conditions are expected in and around storms. The storms are along a cold front and winds are expected to shift to the northeast behind the front overnight tonight, then become east by late Saturday afternoon. The storms and associated front are expected to move out of S TX by 10-12Z, but another round of storms will be possible Saturday afternoon as the front potentially stalls south of the area and then retreats northward Saturday afternoon. && .MARINE... Issued at 113 PM CDT Fri May 2 2025 A moderate to high chance of showers and thunderstorms is expected late tonight. A few of these storms could be strong to severe with gusts greater than 34 knots, hail, and frequent lightning. Winds will be gusty and unpredictable in and around thunderstorms. Otherwise, a moderate (BF 4) to occasionally gentle (BF 3) breeze is expected across the waters with a low chance of showers and thunderstorms expected through Saturday night. By Sunday night, flow veers southeasterly with 3-4 ft seas through Monday. From Monday evening, a fresh (BF 5) onshore flow develops allowing seas to increase to 5-6 ft in the open waters. Generally moderate flow will return by Tuesday evening though seas are expected to be slow to respond. Chances for showers and thunderstorms exists daily through the upcoming week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 69 82 65 80 / 60 30 10 10 Victoria 65 83 58 84 / 60 20 10 0 Laredo 69 82 66 81 / 70 40 10 20 Alice 67 84 63 83 / 60 30 10 10 Rockport 70 84 67 82 / 60 30 10 10 Cotulla 68 83 62 84 / 80 20 0 10 Kingsville 68 82 65 81 / 60 40 20 20 Navy Corpus 71 81 71 79 / 60 40 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...TE/81 LONG TERM....NP/92 AVIATION...TE/81
In the hours before
Special weather statement, May 2, 8:37 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
837 PM CDT Fri May 2 2025
TXZ233-234-030200-
Victoria TX-Goliad TX-
837 PM CDT Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VICTORIA AND NORTHEASTERN
GOLIAD COUNTIES THROUGH 900 PM CDT...
At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sublime to near Charco. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Goliad, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Ander, Mission Valley, Victoria Detar Hospital
North, Weesatche, Weser, Nursery, Victoria Riverside Park, Coleto
Creek Park, Victoria College, Victoria Mall, Saxet Lakes, Brentwood
Subdivision, Oak Village, and Salem.
This includes the following highways...
US Highway 183 between mile markers 628 and 644.
US Highway 59 between mile markers 632 and 666.
US Highway 77 between mile markers 560 and 588.
US Highway 87 between mile markers 798 and 814.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2902 9683 2895 9680 2852 9720
2879 9761 2892 9742 2887 9730 2910 9698
TIME...MOT...LOC 0136Z 286DEG 23KT 2949 9686 2875 9753
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KRSSpecial weather statement, May 2, 8:59 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
859 PM CDT Fri May 2 2025
TXZ233-234-030230-
Victoria TX-Goliad TX-
859 PM CDT Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VICTORIA AND NORTHEASTERN
GOLIAD COUNTIES THROUGH 930 PM CDT...
At 858 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Sublime to 6 miles north
of Goliad. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Goliad, Fannin, Fordtran, Victoria Colony Creek Country
Club, Schroeder, Ander, Mission Valley, Victoria Detar Hospital
North, Weesatche, Weser, Nursery, Victoria Riverside Park, Coleto
Creek Park, Victoria College, Victoria Mall, Saxet Lakes, Brentwood
Subdivision, Oak Village, and Salem.
This includes the following highways...
US Highway 183 between mile markers 626 and 642.
US Highway 59 between mile markers 626 and 666.
US Highway 77 between mile markers 560 and 588.
US Highway 87 between mile markers 798 and 814.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2902 9683 2892 9679 2854 9719
2879 9761 2892 9742 2890 9734 2887 9730
2910 9698
TIME...MOT...LOC 0158Z 268DEG 29KT 2942 9664 2876 9739
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KRSSpecial weather statement, May 2, 9:29 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
929 PM CDT Fri May 2 2025
TXZ233-234-246-030300-
Victoria TX-Inland Refugio TX-Goliad TX-
929 PM CDT Fri May 2 2025
...STRONG THUNDERSTORMS WILL IMPACT VICTORIA...EASTERN GOLIAD AND
NORTH CENTRAL REFUGIO COUNTIES THROUGH 1000 PM CDT...
At 929 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Edna to 6 miles southwest
of Goliad. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victoria, Goliad, McFaddin, Guadalupe, Fannin, Victoria Colony Creek
Country Club, Nursery, Victoria Riverside Park, Victoria College,
Victoria Mall, Saxet Lakes, Brentwood Subdivision, Inez, Salem,
Telferner, Downtown Victoria, Schroeder, Dacosta, Wood Hi, and
Bloomington.
This includes the following highways...
US Highway 183 between mile markers 634 and 656.
US Highway 59 between mile markers 622 and 674.
US Highway 77 between mile markers 560 and 600.
US Highway 87 between mile markers 798 and 824.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
2890 9676 2889 9673 2887 9673 2885 9670
2884 9672 2882 9672 2879 9670 2840 9721
2863 9760 2887 9729 2910 9697
TIME...MOT...LOC 0229Z 274DEG 18KT 2909 9673 2859 9744
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KRSSpecial weather statement, May 2, 9:51 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
951 PM CDT Fri May 2 2025
TXZ229-030330-
La Salle TX-
951 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LA SALLE COUNTY THROUGH
1030 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loma Vista, or 11 miles southeast of Batesville, moving southeast at
35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, Woodward, and Chaparral
Wildlife Management Area.
This includes Interstate 35 between mile markers 59 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2853 9887 2826 9939 2827 9940 2864 9940
2865 9903
TIME...MOT...LOC 0250Z 315DEG 22KT 2879 9954
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BFSpecial weather statement, May 2, 10:45 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Corpus Christi TX
1045 PM CDT Fri May 2 2025
TXZ239-030445-
Webb TX-
1045 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WEBB COUNTY THROUGH 1145
PM CDT...
At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Columbia Bridge, or 21 miles west of Laredo,
moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Unitec Industrial
Park, Ranchos Penitas West, Columbia Bridge, United South High
School, St Augustine High School South Laredo, Doctors Hospital Of
Laredo, Laredo Country Club, Laredo Community College, Orvil, and
Botines.
This includes the following highways...
Interstate 35 between mile markers 1 and 17.
US Highway 59 between mile markers 818 and 824.
US Highway 83 between mile markers 718 and 722.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2746 9949 2749 9948 2750 9950 2750 9953
2757 9951 2761 9954 2760 9958 2761 9958
2764 9960 2764 9963 2763 9964 2764 9967
2765 9966 2767 9969 2765 9970 2772 9976
2773 9979 2775 9930 2744 9933
TIME...MOT...LOC 0344Z 273DEG 26KT 2760 9983
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BFSpecial weather statement, May 2, 11:30 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1130 PM CDT Fri May 2 2025
TXZ229-230-239-240-030500-
McMullen TX-Webb TX-Duval TX-La Salle TX-
1130 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DUVAL...
NORTHEASTERN WEBB...SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN
COUNTIES THROUGH MIDNIGHT CDT...
At 1129 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Loma Alta, or 18 miles northwest of Freer, moving
southeast at 55 mph.
HAZARD...Wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freer and Seven Sisters.
This includes US Highway 59 between mile markers 758 and 768.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
&&
LAT...LON 2811 9894 2836 9880 2806 9857 2805 9843
2784 9861
TIME...MOT...LOC 0429Z 309DEG 46KT 2812 9875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:37 PM CDT | Special Weather Statement | CRP | Victoria | 23 min |
| May 2, 8:59 PM CDT | Special Weather Statement | CRP | Victoria | 31 min |
| May 2, 9:29 PM CDT | Special Weather Statement | CRP | Goliad, Victoria | 31 min |
| May 2, 9:51 PM CDT | Special Weather Statement | CRP | La Salle | 39 min |
| May 2, 10:04 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 41 min |
| May 2, 10:25 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 65 min |
| May 2, 10:32 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 21 min |
| May 2, 10:45 PM CDT | Special Weather Statement | CRP | Webb | 60 min |
| May 2, 11:03 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 20 min |
| May 2, 11:06 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 39 min |
| May 2, 11:30 PM CDT | Special Weather Statement | CRP | McMullen | 30 min |
| May 3, 12:03 AM CDT | Special Weather Statement | CRP | Live Oak | 27 min |
| May 3, 12:12 AM CDT | Special Weather Statement | CRP | Jim Wells | 33 min |
| May 3, 12:30 AM CDT | Special Weather Statement | CRP | Duval | 30 min |
| May 3, 12:49 AM CDT | Special Weather Statement | CRP | Jim Wells | 41 min |
| May 3, 1:28 AM CDT | Special Weather Statement | CRP | Jim Wells | 47 min |
| May 3, 1:44 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 3, 1:52 AM CDT | Special Weather Statement | CRP | Kleberg | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.